Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Goodland, KS

May 22, 2015Kit Carson County, Colorado

NWS Goodland, KS issued this flash flood warning at May 22, 2015, 6:43 PM MDT for Kit Carson County, Colorado. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2015, 6:43 PM MDT (00:43 UTC)
Expired
May 23, 2015, 2:45 AM MDT
In force
8 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:53 PM MDTFLASH FLOOD5 W Bethune, COSHERIFF DEPUTY REPORTS WATER OVER THE ROAD BETWEEN COUNTY ROAD 36 AND COUNTY ROAD 34, NEARLY IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS53 KGLD 230043
FFWGLD
COC063-230345-
/O.NEW.KGLD.FF.W.0005.150523T0043Z-150523T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
643 PM MDT FRI MAY 22 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 945 PM MDT
    
* AT 642 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

# 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 431.
 HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3938 10287 3958 10207 3957 10205 3938 10205
      3924 10253 3924 10270 3921 10287

$$

HUSTED
3 follow-up statements
050 
WGUS73 KGLD 230109
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT FRI MAY 22 2015

COC063-230345-
/O.CON.KGLD.FF.W.0005.000000T0000Z-150523T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON CO-
709 PM MDT FRI MAY 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
CENTRAL KIT CARSON COUNTY...

AT 707 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING DUE TO 
HEAVY RAINS FOUR MILES SOUTHEAST OF STRATTON. UP TO THREE INCHES OF 
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES OF RAIN ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3938 10287 3958 10207 3957 10205 3938 10205
      3924 10253 3924 10270 3921 10287

$$

HUSTED
469 
WGUS53 KGLD 230227
FFWGLD
COC063-230545-
/O.EXT.KGLD.FF.W.0005.000000T0000Z-150523T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT FRI MAY 22 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1145 PM MDT

* AT 707 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  SOUTHEAST OF STRATTON. AS OF 825 PM MDT...UP TO FOUR INCHES OF 
  RAIN HAVE FALLEN ACROSS PORTIONS OF KIT CARSON COUNTY. FLASH 
  FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER INCH TO ONE HALF INCH ARE 
POSSIBLE OVER THE NEXT TWO HOURS.

# 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 431.
 HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3938 10287 3958 10207 3957 10205 3938 10205
      3924 10253 3924 10270 3921 10287

$$

HUSTED
080 
WGUS53 KGLD 230437
FFWGLD
COC063-230845-
/O.EXT.KGLD.FF.W.0005.000000T0000Z-150523T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1037 PM MDT FRI MAY 22 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 245 AM MDT

* AT 707 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  SOUTHEAST OF STRATTON. AS OF 1030 PM MDT...THREE TO SIX INCHES OF 
  RAIN HAVE FALLEN NORTH OF VONA AND STRATTON. FLASH FLOODING IS 
  ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE 
THROUGH 245 AM MDT.

FLOOD WATERS ARE MOVING DOWN THE SOUTH FORK REPUBLICAN RIVER AND 
SPRING CREEK FROM SEIBERT AND VONA TO THE YUMA COUNTY LINE SOUTH OF 
IDALIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS... 
HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3938 10287 3958 10207 3957 10205 3938 10205
      3924 10253 3924 10270 3921 10287

$$

HUSTED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:37 PM MDT, 6 minutes earlier.

Area forecast discussion, May 22, 6:37 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT FRI MAY 22 2015

.SHORT TERM...(TONIGHT THROUGH SATURDAY AFTERNOON)
ISSUED AT 247 PM MDT FRI MAY 22 2015

LATEST WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOWS CLOSED LOW OVER
THE SW US...WITH A NEGATIVELY TILTED TROUGH CENTERED OVER THE
NEBRASKA PANHANDLE/NORTHEAST COLORADO. SATELLITE SHOWS CLEARING
BEGINS TO MOVE INTO THE SW PART OF THE CWA...WITH STRATUS/SHOWERS
TRANSITIONING NORTHWARDS. THUNDERSTORMS ARE ALREADY BEGINNING TO
FIRE ALONG PALMER DIVING ALONG NORTHERN EXTENT OF SURFACE LOW IN
EASTERN COLORADO.

REGARDING SEVERE THREAT THIS AFTERNOON THROUGH TONIGHT...WITH
CLEARING TAKING PLACE IN THE SW RAP AND OBJECTIVE ANALYSIS INDICATED
500-1500 J/KG OF SB CAPE ALREADY DEVELOPING...AND GUIDANCE WOULD
FAVOR THIS DEVELOPING INTO THE SW PART OF THE CWA (ASSOCIATED WITH
CLEARING. GOOD VEERING PROFILES ARE IN PLACE ALONG AND JUST NORTH OF
THE SURFACE LOW WHERE RAP IS HINTING AT HELICITY VALUES APPROACHING
250 M2/S2 BY 00Z. ORGANIZED SUPERCELL/TORNADO THREAT SEEMS TO BE
TIED TO THIS SURFACE LOW AND WOULD FAVOR THE SOUTHWEST PART OF OUR
CWA. DEEP SPEED SHEER CONTINUES OVERNIGHT AND GUIDANCE INDICATES
AROUND 1000 J/KG OF MU CAPE (POSSIBLY HIGHER IF NAM IS TO BE
TRUSTED). STRONG ISENTROPIC SIGNAL CONTINUES THROUGH THE NIGHTTIME
PERIOD...AND SEVERAL LOBES OF VORTICITY AND OMEGA ROTATE THROUGH
THE REGION. THIS SHOULD COMBINE TO CREATE
SHOWERS/THUNDERSTORMS...POSSIBLY A SEVERE HAIL THREAT IF WE SEE ANY
THUNDERSTORMS. NOT AS SURE ABOUT WIND THREAT CONSIDERING THE
PROFILES AND STABLE LOWER LEVELS.

FOG/STRATUS/DRIZZLE WILL BE POSSIBLE ALL NIGHT WITH GOOD BL MOISTURE
FLUX THROUGH SATURDAY MORNING...TRANSITIONING EASTWARD. WITH BETTER
SHOWER/THUNDERSTORM/DRIZZLE COVERAGE DENSE FOG MAY NOT BE AS MUCH OF
A CONCERN DUE TO THE INCREASE IN MIXING. WILL NEED TO MONITOR AS
LESS MIXING WOULD RESULT IN DENSE FOG DUE TO THE LONG FETCH
UPSLOPE/MAGNITUDE OF MOISTURE ADVECTION.

GUIDANCES SHOWS TWO DISTINCT SHORTWAVE TROUGHS SATURDAY
MORNING...ONE IN THE SOUTHERN PLAINS AND ANOTHER DEVELOPING INTO
NORTHERN COLORADO BY LATE AFTERNOON AS THE H3 JET BEGINS TO SHIFT
EASTWARD. THERE SEEMS TO BE A LULL IN ACTIVITY BETWEEN THESE
FEATURES LIKELY DUE TO SOME WEAK SUBSIDENCE...AND NAM IS REALLY
HITTING THIS DRY PERIOD HARDER COMPARED TO GFS/ECMWF. DECIDED OT
TIMING OUT THE LULL TO FAVOR LOWER POPS SAT MORNING...BEFORE
COVERAGE REDEVELOPS IN THE AFTERNOON. BETTER PRECIP SIGNAL IS AGAIN
IN EASTERN COLORADO BY MID AFTERNOON. CAPE PROFILES ARE MUCH MORE
ROBUST ACROSS THE MAJORITY OF THE CWA...AS WELL AS GOOD SHEER. AS A
RESULT WE WILL PROBABLY SEE A BETTER SEVERE THREAT SATURDAY
AFTERNOON THAN TODAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 247 PM MDT FRI MAY 22 2015

THE SLOW-MOVING UPPER LOW OVER UT/CO AT THE BEGINNING OF THE PERIOD
IS FORECAST TO LIFT NORTHEAST INTO THE DAKOTAS BY EARLY NEXT
WEEK...BUT NOT BEFORE SWINGING SEVERAL MORE SHORT WAVE TROUGHS
AROUND ITS PERIPHERY ACROSS THE FORECAST AREA. THE PATTERN WILL
BE SOMEWHAT LESS ACTIVE FOR THE MIDDLE OF THE WEEK WITH
THUNDERSTORM POTENTIAL A BIT MORE OF THE HIT-AND-MISS VARIETY
BEFORE ANOTHER TROUGH DEVELOPS IN THE WEST TOWARD THE END OF THE
WEEK. OVERALL...THE LONG RANGE PERIOD WILL BE ONE OF DECREASING
PRECIPITATION POTENTIAL WITH TEMPERATURES WARMING BACK TO SEASONAL
NORMS IN THE 70S/LOW 80S FOR HIGHS AND 50S FOR LOWS.

TO START THE EXTENDED PERIOD...THERE IS DECENT POTENTIAL FOR
STRONG TO SEVERE STORMS SATURDAY AFTERNOON-EVENING AS THE UPPER
LOW MOVES INTO WESTERN COLORADO AND A SURFACE DRYLINE SETS UP OVER
EC/SE COLORADO. A 100 KT 250 MB JET STREAK WILL BE RUNNING UP THE
EAST SIDE OF THE UPPER LOW ALONG THE C0-KS BORDER DURING PEAK
HEATING...AND WITH LOW LEVEL MOISTURE ALREADY IN PLACE...A ROUND
OF SEVERE STORMS SEEMS PROBABLE IN EASTERN COLORADO AND WESTERN
KANSAS. STORMS WILL MOVE QUICKLY NORTH INTO NEBRASKA DURING THE
EVENING.

SUNDAY AFTERNOON/NIGHT...THE TAIL END OF THE UPPER LOW/TROUGH
WILL FINALLY SWING THROUGH THE AREA SO CONTINUED CHANCE POPS AS A
RESULT. WEAK SUBSIDENCE BEHIND THIS FEATURE ON MONDAY WILL PROVIDE
A LITTLE RELIEF FROM THE ONSLAUGHT OF RECENT PRECIPITATION.

MID WEEK WILL BE CHARACTERIZED BY A QUASI ZONAL FLOW WITH A FEW
WEAK EMBEDDED TROUGH WHICH WILL KEEP SLIGHT CHANCE TO CHANCE POPS
FOR THUNDERSTORMS BUT OTHERWISE ACCOMPANIED BY TEMPERATURES MORE
TYPICAL OF LATE MAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 557 PM MDT FRI MAY 22 2015

CONDITIONS AT GLD WILL START OUT IFR WITH A FEW SHOWERS MOVING
ACROSS THE AREA BETWEEN ABOUT 04Z AND 08Z LOWERING CONDITIONS TO
LIFR. DRIZZLE IS EXPECTED AFTER 08Z WITH CEILINGS LOWERING
CONDITIONS TO VLIFR THROUGH ABOUT 14Z. AFTER 14Z...CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE WITH VFR EXPECTED AFTER 18Z.

MCK WILL BOUNCE BETWEEN IFR AND LIFR THROUGH ABOUT 04Z WITH LIFR
DROPPING TO VLIFR AFTER 08Z DUE MAINLY TO LOW CEILINGS WITH
SHOWERS AND DRIZZLE CONTINUING ABOUT 16Z. AFTER 16Z...CONDITIONS
WILL IMPROVE SLOWLY THROUGH THE DAY WITH MAINLY LIFR TO PREVAIL
THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...DLF
AVIATION...LOCKHART
Hazardous weather outlook, May 22, 11:04 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1104 AM MDT FRI MAY 22 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231715-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1104 AM MDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORM MAY DEVELOP DURING THE AFTERNOON AND INTO THE
EVENING ACROSS EASTERN COLORADO WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE. THIS THUNDERSTORM
ACTIVITY WILL SPREAD NORTH AND EAST ACROSS NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA LATE THIS EVENING AND OVERNIGHT WITH STRONG TO
SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREAT OVERNIGHT WILL BE
LARGE HAIL WITH ANY STRONGER STORMS THAT DEVELOP.

WIDESPREAD FOG IS EXPECTED OVERNIGHT WITH VISIBILITIES BELOW ONE
MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

FOG WILL BEGIN TO DISSIPATE SATURDAY MORNING...WITH VISIBILITIES
OF A HALF TO A QUARTER MILE WILL GRADUALLY IMPROVING BY MIDDAY.

SEVERE THUNDERSTORMS MAY CONTINUE EARLY SATURDAY MORNING OVER
PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EAST OF HIGHWAY
27. DURING THE AFTERNOON A SECOND ROUND OF SEVERE WEATHER IS VERY
LIKELY...BEGINNING OVER EAST CENTRAL COLORADO AND SPREADING EAST
THROUGH THE AFTERNOON AND EVENING.

SUNDAY STRONG TO SEVERE STORMS MAY DEVELOP EAST OF THE COLORADO
BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 22, 5:54 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT FRI MAY 22 2015

COZ091-230015-
KIT CARSON COUNTY CO-
554 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
615 PM MDT...

AT 554 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF STRATTON...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 415 AND
432.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3913 10254 3921 10274 3939 10264 3927 10234
TIME...MOT...LOC 2354Z 208DEG 18KT 3924 10260

HUSTED
Special weather statement, May 22, 6:18 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT FRI MAY 22 2015

COZ091-230045-
KIT CARSON COUNTY CO-
618 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
645 PM MDT...

AT 618 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STRATTON...MOVING NORTH AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 417 AND
429.

LAT...LON 3919 10248 3921 10266 3938 10268 3935 10237
TIME...MOT...LOC 0018Z 197DEG 5KT 3926 10260

HUSTED
Special weather statement, May 22, 6:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT FRI MAY 22 2015

COZ091-230130-
KIT CARSON COUNTY CO-
640 PM MDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
730 PM MDT...

AT 640 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF STRATTON...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...STRATTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 418 AND 433.
 HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3922 10251 3930 10267 3952 10249 3933 10223
TIME...MOT...LOC 0040Z 223DEG 15KT 3930 10253

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:18 PM MDTSpecial Weather StatementGLDKit Carson27 min
May 22, 6:40 PM MDTSpecial Weather StatementGLDKit Carson50 min
May 22, 7:28 PM MDTSpecial Weather StatementGLDKit Carson17 min
May 22, 7:41 PM MDTSpecial Weather StatementGLDKit Carson34 min
May 22, 8:19 PM MDTFlash Flood WarningGLDKit Carson6 hr
May 22, 8:33 PM MDTSpecial Weather StatementGLDKit Carson27 min
May 23, 3:46 AM MDTFlash Flood WatchGLDKit Carson, Yuma18 hr
May 23, 4:30 PM MDTSpecial Weather StatementGLDCheyenne30 min
May 23, 4:54 PM MDTSevere Thunderstorm WarningGLDCheyenne51 min
May 23, 4:59 PM MDTSpecial Weather StatementGLDKit Carson31 min
May 23, 5:24 PM MDTSpecial Weather StatementGLDCheyenne21 min
May 23, 5:38 PM MDTSpecial Weather StatementGLDKit Carson37 min
May 23, 5:42 PM MDTSpecial Weather StatementGLDCheyenne48 min
May 23, 5:54 PM MDTSpecial Weather StatementGLDYuma36 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.